# SDR JGV2001F00011

- Difficulty date: September 27, 2001
- Submitted: October 18, 2001
- Operation: Air carrier
- Aircraft: N720DF
- Make and model: Amd FALCON10
- Aircraft serial: 26
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Wheel
- Part number: 5000425
- Part serial: AUG75583
- Condition: Cracked
- Location: Mlg
- Part time: 2,495 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DISASSEMBLED WHEEL TO INSPECT AFTER A CRACK WAS NOTED IN THE OUTBOARD WHEEL HALF.  REMOVAL OF PAINT REVEALED A CRACK RADIATING FROM A LIGHTENING HOLE INWARD TOWARD THE BEARING RACE AT A 45 DEGREE ANGLE AND ABOUT 1.5 INCHES IN LENGTH.  FURTHER INVESTIGATION REVEALED THAT A PERMANENT WEIGHT HAD BEEN REMOVED FROM THE INBOARD WHEEL HALF AND REPLACED IT WITH 5 LARGE AREA WASHERS AND AN INCORRECT RETAINING BOLT.  THE BOLT IS TOO LONG AND CONTACTS THE OUTBOARD WHEEL HALF AFTER ASSEMBLY.  TORQUEING OF THE WHEEL BOLTS DURING ASSEMBLY CREATED A STRESS POINT RESULTING IN A CRACK.
